Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Severe bleeding after getting colonoscopy done. Should I be worried?

I had a colposcopy exactly 2 weeks ago. The bleeding/spotting was subsiding. This afternoon all of a sudden it started bleeding so much it went through my trousers. Needless to say I quickly went to the toilet to clean up the mess and a very large chuck of blood (approximately 2 by 3cm) came out! I m still bleeding quite a lot, having to change pads every hours. Is this normal? Should I be worried? Should I go to the ER or wait until morning to see my GP? Should I still go to work tomorrow?
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
If during the colonoscopy they removed a polyp or took biopsies then the bleeding could be related to this, and it can still happen up to 2 weeks after the procedure. However you should not take this lightly and contact your endoscopist for further advice.
Make sure you don't take any aspirin, or pain medications such as ibuprofen, naproxen, etc.
I would recommend you to skip work for a day, and make sure everything is ok.
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor